MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND CENTRIFUGAL PUMP CONSOLE; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE

LIVANOVA DEUTSCHLAND CENTRIFUGAL PUMP CONSOLE; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE
Model Number 60-03-00
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Codes Shock (2072); Coma (2417); Ischemia Stroke (4418)
Date of Event 09/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.Patient information was not provided.H10: livanova deutschland manufactures the centrifugal pump console.The incident occurred in (b)(6), china.Through follow-up communication livanova learned that after returning to the hospital, another equipment to support the patient was immediately used.Therefore, there was no interruption of blood flow.Moreover, it was learned that the direct reason of patient death was the critical condition of the patient himself.Clinical patient history: years of diabetes.While transferring, the patient was diabetic keto acidosis and lactic acidosis, coma, shock, respiratory failure, acute renal insufficiency and hypoxic-ischemic encephalopathy have been reported clinically.Therefore, patient death is considered non-device related by health professional responsible for care (hcp).After subsequent maintenance by authorized technician, the main circuit (cpu) board on the control panel was confirmed faulty.The device was repaired after replacing this board.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report that a centrifugal pump console gave an error code associated to shaft angle encoder defective and the centrifugal pump stopped running.Then, since the failure could not be eliminated, pump hand crank was performed in time by health professional responsible for care (hcp).The issue occurred during patient ecmo transfer on the ambulance.Patient died.
 
Additional Manufacturer Narrative
H10: based on the collected information and on technical intervention, the root cause of the event can be traced back to a defective main circuit (cpu) board.The failure of electronic board can be related to multiple and not deterministic factors such as exposure to heat, dust and moisture, accidental impact (drops and falls), and power overloads/surges but also to the variability of micro subcomponents.However, there is no concerning trend for this kind of failure.
 
Event or Problem Description
See initial report.

Brand Name
CENTRIFUGAL PUMP CONSOLE
Common Device Name
PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key18130127
Report Number9611109-2023-00602
Device Sequence Number15348772
Product Code KFM
UDI-Device Identifier04033817901013
UDI-Public(01)04033817901013(11)190613
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K020571
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60-03-00
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2023
Supplement Date Received by Manufacturer01/31/2024
Initial Report FDA Received Date11/14/2023
Supplement Report FDA Received Date02/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown